Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 134, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2022, 5:04 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 5:04 PM EDT (21:04 UTC)
- Expired
- May 26, 2022, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:19 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 26, 3:19 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Louisville KY 319 PM EDT Thu May 26 2022 .Short Term...(This evening through Friday) Issued at 310 PM EDT Thu May 26 2022 Across the region this afternoon, we have showers and thunderstorms ongoing as deep southerly flow continues to pump moisture northward from the Gulf of Mexico. The main wave of thunderstorms has formed immediately in advance of a NNW-SSE oriented cold front, currently located across southern IL, western KY, and western TN. As we head through the afternoon and into the evening, this wave of storms will move SSW to NNE across central Kentucky and southern Indiana, clearing the area by 00-02Z tonight. Some of the storms may be strong to severe, as modest destabilization has occurred in spite of persistent clouds and showers this morning, with between 500-1000 J/kg MLCAPE presently observed across the area on latest SPC mesoanalysis. Shear is favorable for sustained severe storms, as greater than 40 kts effective shear will be present across the region as the storms pass through. The main severe threats are expected to be damaging wind gusts, although very isolated large hail and tornadoes cannot be ruled out. After the storms pass to the east, a few showers will linger into the late evening before drier mid-level air briefly works its way in following the passage of the surface cold/occluded front. This may allow temporary breaks in the overcast overnight tonight, with shower chances also expected to diminish greatly through sunrise tomorrow. Low temperatures tonight will fall into the upper 50s and lower 60s across the region. Tomorrow, a stacked upper cyclone is progged to slowly track ENE- ward along the Ohio River, with attendant low- and mid-level moisture expected to bring additional cloud cover and spotty showers throughout most of the day. Temperatures, thanks to the aforementioned clouds, will be roughly 10 degrees below climatological normals, only topping out in the upper 60s and lower 70s tomorrow afternoon. Additional precipitation amounts should be light, with generally less than 0.25" expected. Instability should be considerably lower tomorrow afternoon compared with this afternoon, with nothing outside of an isolated rumble of thunder expected. && .Long Term...(Friday night through Thursday) Issued at 238 PM EDT Thu May 26 2022 Cooler conditions will start out for the weekend as the region remains within a post-frontal regime, but summer heat will quickly move into the area by early next week as upper level ridging builds in from the west. Highs on Saturday will likely only climb into the mid and upper 70s, though by Sunday, surface high pressure will be situated over the eastern CONUS and promote stronger southerly return flow and warmer temps. A western CONUS trough will begin to deepen while ridging over the eastern CONUS will amplify, with the core of the ridge settling near the lower Ohio Valley. This will set the stage for very warm temperatures (highs in the 90s) Memorial Day through Wednesday of next week. This pattern will also feature dry conditions as subsidence associated with the ridge suppresses precipitation chances. It's not until late Wednesday into Thursday that we see the pattern break down as the western CONUS trough pushes eastward. At the surface, a cold front will likely move into the region sometime Thursday, and showers/storms will be possible with that. By Friday, expect a return to more cooler conditions with dry weather to end the week. && .Aviation...(18Z TAF Issuance) Issued at 150 PM EDT Thu May 26 2022 IMPACTS: TS this afternoon with temporarily reduced VIS, gusty winds possible during TS. MVFR/possible IFR CIGs tomorrow morning. DISCUSSION: A line of thunderstorms associated with a cold front will move across the area from SSW to NNE this afternoon and evening. All forecast sites stand a reasonable chance of seeing storms during this period, mainly during the 19Z-00Z time period. Outside of the stronger storms, light to moderate rain showers will continue, clearing between 27/02-04Z as dry air temporarily works its way in. Winds could gust between 25-35 kt in TS, with higher gusts possible in the strongest storms. Once showers and storms clear later this evening, expect VFR conditions for part of the overnight hours as dry air tries to move across the area. Categories will likely deteriorate again tomorrow morning as additional low- level moisture passes through the region, dropping CIGs into MVFR and possibly IFR territory. HNB would have the greatest chance to see IFR conditions, with the greatest threat being between 27/10- 14Z. Along with the low stratus, rain showers will return to the forecast after 12Z tomorrow, continuing through the remainder of the current forecast period. CONFIDENCE: Low-medium on CIGs, Medium on TS timing, Low-medium on VIS in TS, Medium-high on winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CSG Long Term...DM Aviation...CSG
Hazardous weather outlook, May 26, 3:29 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Thu May 26 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 329 PM EDT Thu May 26 2022 /229 PM CDT Thu May 26 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms will be possible during the afternoon and evening hours. A few storms may contain damaging winds, large hail, and an isolated tornado cannot be ruled out. Heavy rain could result in localized flooding in areas that see repeated rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GENERAL STORM MOTION OF THE DAY: Thunderstorms this afternoon and evening will move from south- southwest to the north- northeast around 45 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/DM
In the hours before
Special weather statement, May 26, 4:14 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Thu May 26 2022
INZ076-077-084-262030-
Crawford IN-Orange IN-Washington IN-
414 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern
Crawford, southeastern Orange and southwestern Washington Counties
through 430 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm near
English, moving north at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Paoli around 430 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3854 8613 3842 8622 3842 8626 3841 8626
3841 8625 3840 8625 3839 8626 3839 8625
3838 8625 3837 8626 3827 8634 3831 8649
3862 8645
TIME...MOT...LOC 2014Z 198DEG 40KT 3838 8639
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CJPSpecial weather statement, May 26, 4:17 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
417 PM EDT Thu May 26 2022
KYZ066-067-262045-
Lincoln KY-Casey KY-
417 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Lincoln and
southeastern Casey Counties through 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Magnum, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Lincoln and
southeastern Casey Counties, including the following locations...
Boneyville, Lawhorn Hill, Teddy, Ottenheim, Gilpin, Broughtentown,
Walltown, Geneva, Lanhamtown and Cantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3733 8451 3736 8456 3713 8488 3719 8504
3754 8478 3742 8447
TIME...MOT...LOC 2017Z 203DEG 43KT 3721 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, May 26, 4:28 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
428 PM EDT Thu May 26 2022
INZ076-077-262100-
Orange IN-Washington IN-
428 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern Orange
and western Washington Counties through 500 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Paoli, moving north at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Salem around 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 8606 3876 8603 3877 8602 3876 8601
3842 8624 3846 8639 3869 8637 3869 8631
3873 8631 3874 8629 3877 8628 3878 8620
3878 8618 3876 8614 3877 8610 3878 8610
TIME...MOT...LOC 2027Z 201DEG 39KT 3850 8632
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CJPLocal storm report, May 26, 4:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 2 ESE COLUMBIA 37.09N 85.28W
05/26/2022 ADAIR KY EMERGENCY MNGR
TREES DOWN BLOCKING THE 52 MILE MARKER ON
THE CUMBERLAND PARKWAY.
&&
BTNSpecial weather statement, May 26, 4:42 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
442 PM EDT Thu May 26 2022
KYZ037-042-043-262115-
Bourbon KY-Nicholas KY-Harrison KY-
442 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Bourbon,
northwestern Nicholas and eastern Harrison Counties through 515 PM
EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Cynthiana around 455 PM EDT.
Carlisle around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3811 8419 3821 8437 3858 8426 3858 8421
3855 8421 3855 8416 3852 8418 3850 8418
3850 8416 3849 8417 3848 8415 3848 8413
3846 8410 3844 8402 3843 8400 3842 8400
3844 8398 3842 8395
TIME...MOT...LOC 2042Z 210DEG 37KT 3822 8425
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSLocal storm report, May 26, 4:46 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 S FREEDOM 36.89N 85.10W
05/26/2022 RUSSELL KY 911 CALL CENTER
REPORTS OF POWER LINE DOWN AT THE STATE PARK
ENTRANCE.
&&
BTNThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:34 PM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 41 min |
| May 26, 12:40 PM EDT | Areal Flood Advisory | LMK | Oldham, Trimble | 92 min |
| May 26, 3:08 PM EDT | Special Weather Statement | LMK | Cumberland | 37 min |
| May 26, 3:11 PM EDT | Special Weather Statement | LMK | Hancock | 34 min |
| May 26, 3:19 PM EDT | Areal Flood Advisory | LMK | Cumberland, Monroe | 3 hr |
| May 26, 3:19 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| May 26, 3:27 PM EDT | Special Weather Statement | LMK | Adair | 33 min |
| May 26, 3:29 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 31 min |
| May 26, 3:54 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 21 min |
| May 26, 3:57 PM EDT | Special Weather Statement | LMK | Casey | 33 min |
| May 26, 4:17 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 28 min |
| May 26, 4:42 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 33 min |
| May 26, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 31 min |
| May 26, 4:48 PM EDT | Tornado Warning | LMK | Garrard, Lincoln | 27 min |
| May 26, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 29 min |
| May 26, 5:19 PM EDT | Tornado Warning | LMK | Madison | 26 min |
| May 26, 5:21 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 24 min |
| May 26, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 14 min |
| May 26, 5:40 PM EDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 19 min |
| May 26, 5:53 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas | 3 hr |
| May 26, 6:02 PM EDT | Special Weather Statement | LMK | Hancock | 28 min |
| May 26, 6:40 PM EDT | Special Weather Statement | LMK | Ohio | 35 min |
| May 26, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 26 min |
| May 26, 3:41 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 34 min |
| May 26, 4:14 PM EDT | Special Weather Statement | LMK | Orange | 16 min |
| May 26, 4:28 PM EDT | Special Weather Statement | LMK | Washington | 32 min |
| May 26, 5:14 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| May 26, 6:44 PM EDT | Special Weather Statement | LMK | Perry | 31 min |
| May 26, 6:53 PM EDT | Special Weather Statement | LMK | Perry | 37 min |
| May 26, 7:06 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 12 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.